563?1263745088
granulomatous mastitis User Group
Does Prednisone cause constipation?
About This Group:

This group is intended as a meeting place and forum for those who have been diagnosed with granulomatous mastitis ('GM') or idiopathic granulomatous mastitis ('IGM'). I think one of the greatest challenges with this disease is its rarity and the associated lack of understanding in the medical community. But we can share here - and hopefully make the healing process a little easier for each other.

Founded by JoJo45 on January 17, 2010
246 members
Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Does Prednisone cause constipation?

Hello Ladies

I know this is TMI but had anyone had problems with constipation while on Prednisone? Ever since I started Prednisone I have had issues. Also, any back pain? Is that a symptom from using it? Thanks for taking the time to respond!

Kiki
Related Discussions
  • Medicine Advice (3 replies):
    Ok, so I know none of you are doctors...but let me know ...[more]
  • update (3 replies):
    Just wanted to update on my experience. I went tuesday f...[more]
10 Comments
Blank
1627204_tn?1302016137
It could. It is an anti-inflamatory drug...and could cause some constipation. I have not had those issues. Dried prunes have long been a part of my daily routine. I eat 3 a day when I remember to buy them. I have been out for a while...but haven't had any issues. I also take a fiber 1 tablet as needed. I find it helps in either direction. When I run loose, it helps bind it. When I am constipated, it helps things move. I had joint pain and back pain shortly after my symptoms presented. I thought it was from all the anti-biotics we tried. I have been challenged on that by a number of professionals. They insist the Prednisone causes those symptoms. I have been taking it for 2 months straight now, and have no pain. Many girls talk about back pain being related to the GM itself. What dosage are you on? How long have you been on it?
Blank
Avatar_f_tn
Hello Pandora

I have been taking it for 4 weeks now. On the first 2 weeks I was taking 60mg, the 3rd week was 40mg, and this 4th week it's 20mg. I have also had lower back pain. The doctor that saw me said it has nothing to do with the GM. She also said Prednisone shouldn't cause constipation. So I guess I am crazy in my own world. The Prednisone has helped reduce the lump but also has contributed to my weight gain. I hate this! Now that I am on a lower dose I feel so tired like before! It's a lose lose situation. I take the Prednisone and gain weight. If i wouldn't have I would still have a lump and major fatigue. Sorry I am venting. This thing is draining. I am just exhausted at this point. :( Anyways thank you for your input.

Kiki
Blank
1548207_tn?1303457780
Feel free to vent. I am on prednisone too and have been for over 4 months 10mg daily. I'm also on methotrexate which we just upped the dose on so I can slowly come off the prednisone. The side effects if steroids suck but it could always be worse. I as actually losing weight prior to prednisone I had lost 20lbs now I have just maintained my weight while busting my butt at the gym. Hopefully the prednisone is helping u and where its draining heals soon. There is a book Jojo recommended called coping with prednisone that I found helpful it had some good tips for beating some of the bloat and how to deal with the other side effects too. The best advice for it is avoiding sodium/salt as much as possible and increase how much water u drink. Anyway if u need anything or want to talk I'm here.
Blank
1627204_tn?1302016137
Sounds like you are on the same regimine that the girl on Facebook took. She had similar complaints...but she did heal. Her facebook group is called Granulomatous Lobular Mastitis and as far as I know I am the only other person who has joined the group. I found it before I found this one. She recovered, and although I shared this link with her, I don't believe she ever joined this group.
Anyway, I have have not had constipation, or any other side effects that I am aware of. The weight is a constant struggle, but it was long before meds entered the picture. The Pred makes us hungry...so we struggle to limit intake. The lumps are sensitive to activity...so we struggle to be active. Salt and Sugar aggivate our symptoms....but it is what we all crave. The list goes on. I encourage you to stick with the plan. Get a hold of the book JoJo recomended. You can always work on the weight after you are off the meds. Not a lot of consolation.
If you dig thru the posts you will see other women complaining of the same symptoms you are listing, so you are not "crazy in your own world". What can the doctor know about GM...it is so rare. I am fortunate to have a Rheumatologist who has an auto-immune disease himself. He takes some of the same meds I am taking. He was adimate that each individual responds to meds differently...so it is not an exact science.
You are taking a very aggressive approach. I applaud you for this. I hope and pray that you will see results soon. That the side effects will subside. That you will find peace.
Blank
1657910_tn?1302375661
That is not a TMI question.  I was on prednisone for about 6 months and am still on Imuran for my GM and my constipation has gotten to the point that I am now on prescription meds for it.  I was hoping that it might be caused by a thyroid issue, but just got news that thyroid is absolutely fine.  So I am thinking that it has to do with the meds.  It has been a big pain, literally, but I'm finally getting things running smoothly if you know what I mean ;).  

Good luck.  Never seen it on any side effects, but I don't think they really know about all of the side effects.

Fibromommyx3
Blank
Avatar_f_tn
Hello Fibromommyx3

Well thank you very much for sharing your experience. Well I am on my last day of Prednisone. Hopefully my bowel movements go back to normal. Although, my lump has become swollen again. Back to the fatigue. Well thanks again.

Kiki
Blank
Avatar_f_tn
Hello Pandora

Sorry for replying after so long. What book did Jojo recommend? I am very interested in it. Please let me know. Thank you.

Kiki
Blank
Avatar_f_tn
Hello Red

Thanks for you support. I definitely need this place to vent. I will check out the book!

Kiki
Blank
1627204_tn?1302016137
Copeing with Prednisone
Blank
Avatar_f_tn
I know this thread is now out of date however,  I wanted to add that I found my way to this page after searching the net with symptoms of constipation and lower back pain after been prescribed 20mg of prednisalone per day.  I suffer with spontaneous anaphylaxis and after each episode resulting in using my epi pens,  I am given prednisalone to reduce the chances of it happening again within the next week or so. This results in both the constipation and lower back pain,  actually it feels like I have been punched into kidneys.  Surely we can't all be wrong and this must be linked to the prednisalone.

Tim.   Stoke on Trent
Blank
Recent Activity
Avatar_f_tn
Blank
Sar024 joined this group
Welcome them!
Aug 19
Avatar_f_tn
Blank
Lopine808 joined this group
Welcome them!
Aug 17
Avatar_f_tn
Blank
Song4033 joined this group
Welcome them!
Aug 14
MedHelp Health Answers